章节:Responding to Emergencies, Mass Casualties, and Disasters

SC
正确指数:100% 正确的次数:1 错误的次数:0 7201---A client is admitted to the emergency department with a headache, weakness, and slight confusion. The healthcare provider (HCP) diagnoses carbon monoxide poisoning. What should the nurse do first?

Saunders Comprehensive Review for the NCLEX-RN® Examination, 7e (Saunders Comprehensive Review for Nclex-Rn)

1. Initiate gastric lavage.
2. Maintain body temperature.
3. Administer 100% oxygen by mask.
4. Obtain a psychiatric referral.

登录后参与评论

0人参与,0条评论

暂无评论,来抢沙发


×


正确答案:
3. Administer 100% oxygen by mask.
解释 :
Carbon monoxide poisoning develops when carbon monoxide combines with hemoglobin. Because carbon monoxide combines more readily with hemoglobin than oxygen does, tissue anoxia results. The nurse should administer 100% oxygen by mask to reduce the half-life of carboxyhemoglobin. Gastric lavage is used for ingested poisons. With tissue anoxia, metabolism is diminished, with a subsequent lowering of the body’s temperature; thus, steps to increase body temperature would be required. Unless the carbon monoxide poisoning is intentional, a psychiatric referral would be inappropriate.